Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Mobile, AL

May 30, 2015Clarke County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 30, 2015, 6:45 PM CDT for Clarke County, Monroe County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 6:45 PM CDT (23:45 UTC)
Expired
May 30, 2015, 7:07 PM CDT
In force
22 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Clarke County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS54 KMOB 302345
SVRMOB
ALC025-099-310045-
/O.NEW.KMOB.SV.W.0043.150530T2345Z-150531T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  EAST CENTRAL CLARKE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 745 PM CDT

* AT 644 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR URIAH...OR 14 MILES SOUTHWEST OF
  FRISCO CITY...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOMEWOOD...            ELISKA...              MINEOLA...
  BARLOW BEND...         CLAIBORNE...           JEDDO...
  MANILA...              GAINESTOWN...          PALMERS CROSSROADS...
  ALMA...                MOUNT PLEASANT...      PERDUE HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3128 8752 3126 8766 3151 8778 3155 8749
TIME...MOT...LOC 2344Z 169DEG 9KT 3132 8761 
$$
1 follow-up statement
316 
WWUS54 KMOB 310007
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CDT SAT MAY 30 2015

ALC025-099-310017-
/O.CAN.KMOB.SV.W.0043.000000T0000Z-150531T0045Z/
MONROE AL-CLARKE AL-
707 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND EAST
CENTRAL CLARKE COUNTIES HAS BEEN CANCELLED...

AT 707 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
MONROE AND EAST CENTRAL CLARKE COUNTIES HAS WEAKENED BELOW SEVERE
LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3128 8752 3126 8766 3151 8778 3155 8749
TIME...MOT...LOC 0006Z 169DEG 9KT 3138 8762 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:58 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 30, 3:58 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT SAT MAY 30 2015

.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...THE CENTRAL GULF
COAST REMAIN IN BETWEEN A BROAD TROUGH TO THE WEST AND AN UPPER
RIDGE OVER THE WESTERN ATLANTIC. THE COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON HAS BEEN THE GREATEST OVER FAR WESTERN
ZONES CLOSER TO THE UPPER TROUGH AND BETTER DEEP LAYER MOISTURE.
MEANWHILE...SEABREEZE ACTIVITY HAS IGNITED OVER THE FLORIDA
PANHANDLE. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE ACROSS
MOST OF THE AREA TONIGHT. AS AN UPPER SHORTWAVE EJECTS NORTHEASTWARD
OUT OF THE BASE OF THE UPPER TROUGH TONIGHT...A COLD FRONT WILL MOVE
INTO CENTRAL MISSISSIPPI. DUE TO THE HIGHER MOISTURE CONTENT AND
APPROACHING SHORTWAVE AND COLD FRONT...WILL LEAVE ISOLATED TO
SCATTERED ACROSS FAR NORTHWEST ZONES OVERNIGHT. THE UPPER TROUGH
WILL ADVANCE EASTWARD THROUGH THE DAY ON SUNDAY WITH THE COLD FRONT
ALSO PROGRESSING EASTWARD. AHEAD OF THE FRONT...MOISTURE LEVELS WILL
INCREASE AND ALLOW FOR BETTER DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. THE HIGHEST COVERAGE WILL BE WEST OF INTERSTATE 65
WITH SCATTERED COVERAGE TO THE EAST. WIDESPREAD SEVERE STORMS ARE
NOT EXPECTED...HOWEVER AN ISOLATED STRONG STORM MAY BRIEFLY BECOME
SEVERE DURING THE AFTERNOON. LOWS TONIGHT WILL BE IN THE UPPER 60S
INLAND AND LOW 70S ALONG THE COAST. HIGHS ON SUNDAY WILL BE IN THE
MID 80S ACROSS WESTERN ZONES TO THE UPPER 80S AND LOW 90S ACROSS
EASTERN AREAS. /13

[SUNDAY EVENING THROUGH MONDAY NIGHT]...AN UPPER LEVEL LOW OVER
ARKANSAS WILL DRIFT VERY SLOWLY EAST-SOUTHEAST OVER NORTHERN
MISSISSIPPI BY THE END OF THE SHORT TERM. MEANWHILE...WEAK LOW
PRESSURE WILL REMAIN ACROSS THE DEEP SOUTH REGION. PRECIPITABLE
WATER VALUES BETWEEN 1.3 TO 1.7 INCHES OVER THE FORECAST AREA WILL
PERSIST THROUGH MONDAY...THEN LOWER SLIGHTLY MONDAY NIGHT. AS A
RESULT...SKIES WILL REMAIN PARTLY CLOUDY TO MOSTLY CLOUDY AS TIMES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN OCCUR
EACH DAY...ESPECIALLY IN THE AFTERNOON AS THE ENVIRONMENT AGAIN
BECOMES UNSTABLE DUE TO DAYTIME SURFACE HEATING. PATCHY FOG
DEVELOPMENT IS LIKELY EACH NIGHT...ESPECIALLY IN LOW LYING AND OTHER
FOG PRONE AREAS. WIDESPREAD DENSE FOG IS NOT EXPECTED.

HIGH TEMPERATURES MONDAY BE NEAR TO SLIGHTLY ABOVE NORMAL INLAND
AREAS...RANGING FROM 85 TO 88 DEGREES. HIGH TEMPERATURES ALONG THE
COAST WILL BE NEAR NORMAL RANGING FROM 81 TO 84 DEGREES. LOW
TEMPERATURES BOTH NIGHTS WILL BE IN THE MID TO UPPER 60S INLAND
AREAS WITH LOWER 70S ALONG THE COASTAL SECTIONS. /22

.LONG TERM [TUESDAY THROUGH SATURDAY]...THE UPPER TROUGH STALLS OVER
THE SOUTHEASTERN CONUS TUESDAY AND WEDNESDAY...THEN ORGANIZES INTO A
CLOSED LOW OVER THE NORTHEASTERN GULF OF MEX. THE GFS IS QUICKER TO
ORGANIZE THE LOW THAN THE ECMWF...BUT BY WEDNESDAY EVENING...BOTH
SHOW THE LOW. WITH THE SURFACE BOUNDARY STALLED OVER NORTHERN
FL...LOW LEVEL FLOW OVER THE SOUTHEASTERN CONUS IS GENERALLY WEAK
AND VARIABLE. RESULTANT TEXT GUIDANCE IS TEMPS AND POPS A BIT ABOVE
SEASONAL. BOTH ECMWF AND GFS TEXT PRODUCTS ARE WITH A DEGREE OF EACH
OTHER...ALONG WITH THE GFS ENSEMBLE MEAN. WITH GUIDANCE IS PRETTY
GOOD AGREEMENT...HAVEN'T DEVIATED.

WEDNESDAY NIGHT INTO FRIDAY...THE GFS AND ECMWF DIVERGE WITH THE
HANDLING OF THE CLOSED LOW. THE ECMWF HAS A LOOSELY ORGANIZED LOW
MEANDERING SLOWLY EAST OVER THE FL PENINSULA TO OVER THE FL ATLANTIC
COAST. THE GFS ON THE OTHER HAND...DEEPENS THE LOW AND MEANDERS IT
NORTHEAST ALONG THE ATLANTIC COAST...TO OVER THE GA/SC LINE BY FRI
EVENING. THE GFS ALSO IS ADVERTISING THIS LOW DEVELOPING A SURFACE
LOW OFF THE YUCATAN COAST...THEN TAKING IT NORTHEAST BEFORE STALLING
IT WITH THE UPPER LOW OVER THE GA/SC STATE LINE. IN BOTH
SCENARIOS...THE FA COMES UNDER DRY NORTHERLY FLOW...WITH A DRY
PERIOD FRIDAY INTO SATURDAY AND TEMPS DROPPING TO AROUND SEASONAL
LEVELS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD
OUTSIDE OF ISOLATED TO SCATTERED SHRA/TSRA. CONVECTIVE COVERAGE WILL
INCREASE LATE IN THE TAF PERIOD. /13

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL EXTEND FROM THE WESTERN
ATLANTIC TO THE NORTHERN GULF THROUGH THE MIDDLE OF NEXT WEEK. A
LIGHT TO OCCASIONALLY MODERATE SOUTHEASTERLY TO SOUTHERLY FLOW WILL
PERSIST EACH DAY WITH LIGHT OFFSHORE FLOW AT NIGHT THROUGH MID WEEK.
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  86  68  85  67 /  10  30  20  50  20
PENSACOLA   72  86  71  84  70 /  10  40  20  30  20
DESTIN      75  86  73  83  72 /  10  20  20  20  20
EVERGREEN   67  89  65  86  64 /  10  40  30  60  20
WAYNESBORO  67  86  66  85  64 /  30  60  40  60  20
CAMDEN      67  89  66  85  65 /  20  40  40  60  20
CRESTVIEW   68  88  65  88  65 /  10  40  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 6:11 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
611 AM CDT SAT MAY 30 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
611 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT.

PATCHY FOG MAY DEVELOP ACROSS PORTIONS OF THE REGION AGAIN LATE
TONIGHT. FOG COULD BE LOCALLY DENSE REDUCING THE VISIBILITY TO LESS
THAN ONE HALF MILE.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION AGAIN TODAY. A FEW OF THE STRONGER STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH SUNDAY.

MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE REGION EACH DAY THROUGH FRIDAY. GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH THE STRONGER THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-311115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
611 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA TODAY.
FREQUENT LIGHTNING...GUSTY WINDS...LOCALLY HIGHER WAVES AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA
EACH DAY. FREQUENT LIGHTNING...GUSTY WINDS...LOCALLY HIGHER WAVES
AND HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS THAT DEVELOP.

In the hours before

Special weather statement, May 30, 2:41 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT SAT MAY 30 2015

ALZ059-FLZ203-302045-
ESCAMBIA AL-SANTA ROSA INLAND FL-
241 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 345 PM CDT...

AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
US 29 AND CR 43...OR 14 MILES EAST OF EAST BREWTON...MOVING NORTH AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
US 29 AND CR 43...     DIXIE...               MCLELLAN...
DAMASCUS...            ROCK CREEK...          PARKER SPRINGS...
BELANDVILLE...         SELLERSVILLE...        ROBERTS...
MARIETTA...            SANTA MARIA...         BRADLEY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3100 8673 3100 8679 3093 8679 3095 8695
      3126 8699 3119 8676 3118 8677 3117 8671
TIME...MOT...LOC 1940Z 187DEG 18KT 3102 8684
Special weather statement, May 30, 6:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
631 PM CDT SAT MAY 30 2015

ALZ055-310030-
MONROE AL-
631 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE COUNTY UNTIL
730 PM CDT...

AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR URIAH...OR 15
MILES SOUTHWEST OF FRISCO CITY...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
URIAH...               HOMEWOOD...            ELISKA...
MINEOLA...             MOUNT PLEASANT...      JEDDO...
CHRYSLER...            PALMERS CROSSROADS...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3128 8746 3123 8756 3124 8759 3125 8766
      3130 8771 3130 8775 3134 8775 3134 8773
      3138 8772 3141 8770 3143 8764 3141 8761
      3143 8757
TIME...MOT...LOC 2330Z 140DEG 7KT 3128 8760

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:41 PM CDTSpecial Weather StatementMOBEscambia64 min
May 30, 6:31 PM CDTSpecial Weather StatementMOBMonroe59 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.